A case of piperacillin-induced occupational anaphylaxis: detection of serum IgE to piperacillin-HSA conjugate.
Kim, JE; Kim, SH; Kim, JH; Bahn, JW; Jin, HJ; Ye, YM; Park, HS
Journal of Korean medical science, 26(5):682-685, 2011
Journal of Korean medical science
This is the first reported detection of serum IgE antibody to piperacillin-human serum albumin (HSA) conjugate in a patient presenting with anaphylaxis that developed after occupational exposure. A 24-yr-old nurse, who had worked at a University Hospital for 2 yr, experienced chest tightness, dizziness, generalized urticaria, abdominal pain, and diarrhea 10 min after administering a piperacillin injection. She had previously suffered from atopic dermatitis. A skin prick test for common inhalant allergens was entirely negative; in contrast, her serum total IgE was elevated (283 IU/mL). A high level of piperacillin-specific serum IgE was detected by ELISA using piperacillin-HSA conjugate. Significant inhibition upon addition of both free piperacillin and piperacillin-HSA conjugate was detected by inhibition ELISA. These data suggest that piperacillin exposure in the workplace can induce occupational anaphylaxis and urticaria mediated by an interaction of IgE with the hapten of piperacillin.
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.
Total Visit :2,788,387
Total Download :1,136,939
Today View :289
Ajou University Medical Information & Media Center 164 Worldcup-ro Yeongtong-gu Suwon 16499 Korea / TEL : 031-219-5312 / FAX : 031-219-5314 Copyright (c) Ajou University Medical Information & Media Center All Rights Reserved. AJOU Open Repository는 국립중앙도서관 OAK 보급사업으로 구축되었습니다.